Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Feb 25, 2011, 5:43 AM EST for Whitley County, Kentucky. It took effect at Feb 25, 2011, 4:00 PM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 5:43 AM EST (10:43 UTC)
- In effect from
- Feb 25, 2011, 4:00 PM EST
- Expired
- Feb 26, 2011, 10:27 PM EST
- In force
- 30 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- Minor
County Whitley County, KY
The radar
The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Williamsburg (WLBK2).
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27.5 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
724 WGUS43 KJKL 251043 FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 543 AM EST FRI FEB 25 2011 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG HEAVY RAINFALL RANGING FROM AROUND 1.25 INCHES TO OVER THREE INCHES HAS FALLEN ACROSS THE CUMBERLAND RIVER BASIN DURING THE PAST 24 HOURS. AS THIS WATER COLLECTS INTO THE CUMBERLAND RIVER FROM THE SMALLER STREAMS AND CREEKS IT IS LEADING TO A RISE INTO FLOOD OF THE CUMBERLAND RIVER AT WILLIAMSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 530 PM THIS EVENING. && KYC235-252243- /O.NEW.KJKL.FL.W.0001.110225T2000Z-110226T2200Z/ /WLBK2.1.ER.110225T2000Z.110226T0600Z.110226T1600Z.NO/ 543 AM EST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * FROM THIS AFTERNOON TO SATURDAY AFTERNOON. * AT 5:07 AM FRIDAY THE STAGE WAS 15.6 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO A CREST NEAR 22.7 TONIGHT. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO FLOOD. $$
6 follow-up statements
178 WGUS83 KJKL 251821 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 121 PM EST FRI FEB 25 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .HEAVY RAINFALL RANGING FROM 1.25 INCHES TO OVER 3 INCHES FELL ACROSS THE CUMBERLAND BASIN FROM THURSDAY INTO THURSDAY NIGHT. THIS HAS LED TO SIGNFICANT RISES ALONG THE CUMBERLAND RIVER AT WILLIAMSBURG. THE RIVER IS FORECAST TO GO ABOVE FLOOD STAGE BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 8 PM THIS EVENING. && KYC235-260621- /O.EXT.KJKL.FL.W.0001.110225T2100Z-110227T2200Z/ /WLBK2.1.ER.110226T0100Z.110226T1800Z.110227T1800Z.NO/ 121 PM EST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * UNTIL SUNDAY AFTERNOON. * AT 1:00 PM FRIDAY THE STAGE WAS 19.2 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 23.0 FEET BY EARLY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO FLOOD. THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 2010. $$ SBH
391 WGUS83 KJKL 260028 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 728 PM EST FRI FEB 25 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .HEAVY RAINFALL...RANGING FROM 1.25 INCHES TO OVER 3 INCHES...FELL ACROSS THE CUMBERLAND BASIN FROM THURSDAY INTO THURSDAY NIGHT. THIS HAS LED TO SIGNIFICANT RISES ALONG THE CUMBERLAND RIVER AT WILLIAMSBURG. THE RIVER IS NOW ABOVE FLOOD STAGE AND IS FORECAST TO CREST AT NEAR 22.2 FEET BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 2 AM EST EARLY SATURDAY MORNING. && KYC235-261228- /O.CON.KJKL.FL.W.0001.000000T0000Z-110227T2200Z/ /WLBK2.1.ER.110225T2310Z.110226T1200Z.110227T1600Z.NO/ 728 PM EST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 7:00 PM FRIDAY THE STAGE WAS 21.1 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY MORNING. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO FLOOD. THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 4 2010. $$
655 WGUS83 KJKL 260635 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 135 AM EST SAT FEB 26 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .HEAVY RAINFALL FELL ACROSS THE CUMBERLAND BASIN FROM THURSDAY INTO THURSDAY NIGHT. THIS LED TO SIGNIFICANT RISES ALONG THE CUMBERLAND RIVER AT WILLIAMSBURG. THE RIVER IS ABOVE FLOOD STAGE AND IS FORECAST TO CREST NEAR 22.4 FEET EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 8 am. && KYC235-261835- /O.EXT.KJKL.FL.W.0001.000000T0000Z-110227T1038Z/ /WLBK2.1.ER.110225T2310Z.110226T1200Z.110227T0438Z.NO/ 135 AM EST SAT FEB 26 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 1:00 AM SATURDAY THE STAGE WAS 22.2 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET EARLY THIS MORNING. THE RIVER should FALL BELOW FLOOD STAGE SATURDAY NIGHT. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO FLOOD. THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 4 2010. $$
567 WGUS83 KJKL 261259 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 759 AM EST SAT FEB 26 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .HEAVY RAINFALL CAUSED THE RIVER AT WILLIAMSBURG TO RISE ABOVE FLOOD STAGE. THE RIVER WAS AT 22.7 FEET AT 7 AM AND WAS NEAR CREST. THE RIVER SHOULD BEGIN TO FALL LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 3 PM. && KYC235-270059- /O.EXT.KJKL.FL.W.0001.000000T0000Z-110227T1314Z/ /WLBK2.1.ER.110225T2310Z.110226T1130Z.110227T0714Z.NO/ 759 AM EST SAT FEB 26 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 7:00 AM SATURDAY THE STAGE WAS 22.7 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WAS NEAR CREST EARLY THIS MORNING AND SHOULD BEGIN TO FALL LATER TODAY. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO FLOOD. THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 2010. $$
514 WGUS83 KJKL 261907 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 207 PM EST SAT FEB 26 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .HEAVY RAINFALL THIS WEEK CAUSED THE CUMBERLAND RIVER AT WILLIAMSBURG TO RISE ABOVE FLOOD STAGE. THE RIVER CRESTED EARLY SATURDAY AND IS BEGINNING TO FALL...BUT IS EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM THIS EVENING. && KYC235-270707- /O.EXT.KJKL.FL.W.0001.000000T0000Z-110227T1600Z/ /WLBK2.1.ER.110225T2310Z.110226T1130Z.110227T1000Z.NO/ 207 PM EST SAT FEB 26 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 1:00 PM SATURDAY THE STAGE WAS 22.5 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY SUNDAY. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO FLOOD. THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 4 2010. $$
109 WGUS83 KJKL 270327 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1027 PM EST SAT FEB 26 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE CUMBERLAND RIVER AT WILLIAMSBURG... .HEAVY RAINFALL THIS WEEK CAUSED THE CUMBERLAND RIVER AT WILLIAMSBURG TO RISE ABOVE FLOOD STAGE. THE RIVER HAS NOW FALLEN BELOW FLOOD STAGE. && KYC235-270357- /O.CAN.KJKL.FL.W.0001.000000T0000Z-110227T0327Z/ /WLBK2.1.ER.110225T2310Z.110226T1130Z.110227T0104Z.NO/ 1027 PM EST SAT FEB 26 2011 THE FLOOD WARNING IS CANCELLED FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 10 PM SATURDAY THE STAGE WAS 20.6 FEET. * FLOOD STAGE IS 21.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 8 PM SATURDAY. * THE RIVER WILL CONTINUE TO FALL...DROPPING TO AROUND 18 FEET BY SUNDAY EVENING. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO FLOOD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 25, 3:56 AM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 25, 3:56 AM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 356 AM EST FRI FEB 25 2011 .SHORT TERM.../TODAY THROUGH SATURDAY NIGHT/...UPDATED A SFC LOW WAS LOCATED OVER NORTHCENTRAL KY EARLY THIS MORNING WITH THE TRAILING COLD FRONT IN THE VICINITY OF THE INTERSTATE 75 CORRIDOR. THE MAIN BAND OF SHOWERS IS NOT EXITING THE EASTERN PART OF THE CWA...THOUGH ADDITIONAL SHOWERS WERE OCCURRING BEHIND THE FRONT IN ADVANCE OF THE UPPER LEVEL SHORTWAVE. THE SFC LOW WILL MOVE INTO THE MID ATLANTIC STATES EARLY THIS MORNING WITH THE UPPER LEVEL TROUGH MOVING ACROSS THE AREA THIS MORNING. COLD ADVECTION IS EXPECTED BEHIND THE LOW TODAY AND THIS SHOULD LEAD TO DAYTIME HIGHS OCCURRING AROUND OR SHORTLY AFTER SUNRISE...THEN TEMPS FALLING OFF TOWARD THE MID AND UPPER 30S BY AFTERNOON IN MOST AREAS AND LOWER 40S IN THE FAR SE. THE LOW LEVEL FLOW WILL HAVE AN UPSLOPE COMPONENT INTO THE AFTERNOON HOURS AND MODEL TIMEHEIGHT SECTIONS AND FORECAST SOUNDINGS INDICATE LINGERING LOW LEVEL MOISTURE BELOW ABOUT 850 MB. THE COLD ADVECTION WILL LEAD TO FAIRLY STEEP LAPSE RAGES BELOW 850 MB AND LIKELY SOME UPSLOPE/INSTABILITY SHOWERS. THE CONCERN REMAINS THAT SOME OF THE STRONG MOMENTUM COULD BE MIXED DOWN THROUGH THE MORNING INTO THE EARLY AFTERNOON HOURS AND GUSTS UP TO AROUND 40 MPH OR SO OR IN THE LAKE WIND ADVISORY CRITERIA RANGE COULD OCCUR. WE OPTED TO EXTEND THE LAKE WIND ADVISORY FOR A COUPLE OF HOURS LONGER UNTIL WINDS ALOFT SLACKEN ABOUT 18Z AND ALSO BE BETTER MATCH WIND ADVISORIES FROM SURROUNDING WFOS. THERE WILL LIKELY BE LITTLE TO NO ICE IN THE CLOUDS PER MODEL DATA...WITH LINGERING UPSLOPE PRECIP LIKELY FALLING AS JUST LIGHT RAIN OR DRIZZLE IN MOST CASES. HOWEVER...UPSTREAM OBS OF SOME LIGHT SNOW IN IL AND IN AND POSSIBLE SATURATION TO ABOUT -8C LEAD US TO CONTINUE THE MENTION OF SNOW IN WITH THIS AS WELL. HOWEVER...WITH WARM GROUND...TEMPS ABOVE FREEZING...AND VERY LIGHT PRECIPITATION NO ACCUMULATION IS EXPECTED. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT AND SHOULD LEAD TO THINNING OUT OF THE LOW CLOUDS JUST IN TIME FOR SOME HIGH CLOUDS TO MOVE IN FROM THE WEST. CONFIDENCE IN HOW LONG THE LOW CLOUDS WILL LINGER LEADS ME TO NOT DROP OFF MIN T WELL INTO THE 20S FOR VALLEY LOCATIONS. IN FACT...PATCHY FOG WILL PROBABLY DEVELOP AT LEAST IN THE RIVER VALLEYS WITH THE WET GROUND IN PLACE. SFC HIGH PRESSURE SHIFTING TO THE EASTERN SEABOARD AND UPPER LEVEL RIDGING SHOULD LEAD TO A MIX OF SUN AND CLOUDS FOR SAT AND TEMPS RISING ABOVE NORMAL. THE UPPER LEVEL RIDGING SHOULD HELP HOLD PRECIP FROM A SYSTEM PASSING BY TO THE NORTH AND IN ADVANCE OF A DEVELOPING SYSTEM IN THE PLAINS AT BAY THROUGH THE END OF THE PERIOD. .LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED THE FORECAST MODELS WERE OUT OF SYNCH WITH REGARDS TO THE TIMING OF A STRONG WEATHER SYSTEM SUNDAY AND MONDAY OF NEXT WEEK. WITH THE MODELS ALL BEING SLOWER OR FASTER THAN ONE ANOTHER...AND WITH DIFFERENT ORIENTATIONS OF THE EXPECTED FRONTAL BOUNDARIES...MADE ONLY MINIMAL CHANGES TO THE DAYS 3-7 OF THE FORECAST. THE PRIMARY CHANGE MADE WAS TO INCREASE PRECIPITATION CHANCES FOR SUNDAY AND SUNDAY NIGHT ACROSS THE ABOARD...BASED ON THE INCREASED POPS IN THE LATEST HPC AND MEXMOS GUIDANCE. MADE CORRESPONDING CHANGES TO THE QPF AND WEATHER GRIDS. OTHER THAN A FEW TWEAKS HERE AND THERE TO WINDS...TEMPERATURES...AND SKY COVER...THE REST OF THE FORECAST WAS IN GOOD SHAPE ALREADY. IT STILL APPEARS THAT A FAIRLY STRONG AND WELL ORGANIZED AREA OF LOW PRESSURE WILL BRING SHOWERS AND THUNDERSTORMS TO EASTERN KENTUCKY SUNDAY AND MONDAY. THE QUESTION WILL REMAIN EXACTLY WHEN WILL THE SHOWERS AND STORMS MOVES ACROSS THE FORECAST AREA. THE FORECAST THEN LOOKS DRY FROM THURSDAY. ANOTHER WEATHER SYSTEM IS THEN PROGGED TO MOVE OUT OF THE PLAINS AND PERHAPS ACROSS THE OHIO VALLEY TOWARDS THE END OF NEXT WEEK. && .AVIATION.../00Z TO 24Z/ THE POTENT STORM SYSTEM IS BREWING OVER THE CENTRAL MISSISSIPPI BASIN AND HAS SPAWNED A WARM FRONT THAT IS LIFTING SLOWLY NORTH THROUGH KENTUCKY. LIGHT TO MODERATE RAINS ARE FALLING ALONG AND NORTH OF THIS BOUNDARY WITH LOWER CIGS AND VIS. TO THE SOUTH...THE PCPN IS TAPERING OFF WHILE CIGS RISE AND VIS IMPROVES. A TRANSITION WILL TAKE PLACE THIS EVENING AS THE FRONT LIFTS NORTH IN CONJUNCTION WITH THE APPROACH OF THE MAIN LOW AND ITS STRONG COLD FRONT. THIS RESPITE FROM THE POORER AVN CONDITIONS WILL BE QUITE BRIEF...THOUGH...AS THE LOW AND ITS FRONT SWARMS INTO EAST KENTUCKY LATER TONIGHT WITH LOW CIGS AND VIS. EMBEDDED THUNDERSTORMS WILL BE POSSIBLE AS WELL THIS EVENING ALONG THE STRENGTHENING WARM FRONT AND ALSO AS ISOLATED CELLS TO ITS SOUTH. HAVE ADDED THIS TO THE TAFS AND GRIDS. AN ADDITIONAL CONCERN IS THE HIGH WINDS JUST OFF THE SURFACE THAT WILL HAVE TROUBLE MIXING DOWN UNTIL THE FRONT GETS CLOSER. FOR THIS REASON HAVE CONTINUED THE LLWS IN ALL THE TAFS WELL INTO THE NIGHT. WINDS WITH THE ACTUAL FRONT WILL ALSO BE GUSTY...BUT THE WIND DIRECTIONS SWITCH TO THE WEST SHOULD SIGNAL THE START OF IMPROVING AVN CONDITIONS WITH CIGS RISING AT LEAST TO MVFR ALONG WITH VIS...THOUGH SCATTERED LIGHT SHOWERS WILL STILL BE AROUND THROUGH THE MORNING HOURS OF FRIDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...JP LONG TERM...AR AVIATION...AR
Hazardous weather outlook, Feb 25, 4:26 AM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 426 AM EST FRI FEB 25 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 426 AM EST FRI FEB 25 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PORTIONS OF THE MAIN STEM OF THE KENTUCKY RIVER AS WELL AS PORTIONS OF THE CUMBERLAND AND RED RIVERS ARE EXPECTED TO RUN HIGH THROUGH TONIGHT. SOUTHWEST TO WEST WINDS AT 15 TO 25 MPH EARLY THIS MORNING WITH GUSTS AS HIGH AS 35 TO 45 MPH ARE EXPECTED THROUGH EARLY AFTERNOON. HIGH WINDS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE. SNOW MAY MIX IN WITH RAIN SHOWERS TODAY...ESPECIALLY NEAR AND TO THE NORTH OF THE INTERSTATE 64 CORRIDOR AND ON THE RIDGETOPS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR TREES THAT MAY HAVE BLOWN DOWN ON THURSDAY NIGHT. JP
In the hours before
Special weather statement, Feb 25, 2:13 AM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 213 AM EST FRI FEB 25 2011 KYZ088-107-110-113-115-117>120-250745- JOHNSON-MARTIN-FLOYD-PIKE-KNOTT-PERRY-LESLIE-LETCHER-HARLAN- 213 AM EST FRI FEB 25 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 245 AM EST FRIDAY MORNING... EXTREME SOUTHEASTERN JOHNSON... SOUTHERN MARTIN... FLOYD... PIKE... EASTERN KNOTT... SOUTHEASTERN PERRY... EXTREME EAST CENTRAL LESLIE... LETCHER AND HARLAN. AT 212 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM PRESTONSBURG TO 7 MILES SOUTH OF HARLAN...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PREMIUM AROUND 215 AM EST...MOREE AROUND 220 AM EST...WHITEPOST AROUND 230 AM EST...ROCKHOUSE AROUND 235 AM EST... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 TO 50 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST FRIDAY MORNING FOR SOUTHEASTERN KENTUCKY. KAS
Local storm report, Feb 25, 5:22 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
522 AM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM FLOOD MORRILL 37.52N 84.20W
02/25/2011 JACKSON KY LAW ENFORCEMENT
WATER HAD BACKED UP OUT OF ROADSIDE DITCHES AND ACROSS
HWY 421 IN THE MORRILL AREA ON BOTH SIDES OF THE
ROCKCASTLE JACKSON COUNTY LINE.
&&
ARLocal storm report, Feb 25, 5:25 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
525 AM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG MONTICELLO 36.84N 84.85W
02/25/2011 WAYNE KY LAW ENFORCEMENT
A SCREEN DOOR WAS TORN FROM A HOME ALONG HWY 92E IN
MONTICELLO. A NUMBER OF POWER OUTAGES WERE ALSO REPORTED
IN AND AROUND MONTICELLO. MULTIPLE TREES HAD BEEN BLOWN
DOWN ON HWYS 90E AND 92E IN MONTICELLO.
&&
ARLocal storm report, Feb 25, 5:29 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
529 AM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLOOD MONTICELLO 36.84N 84.85W
02/25/2011 WAYNE KY LAW ENFORCEMENT
WATER HAD BACKED UP AND ONTO HWY 92E IN MONTICELLO. THE
LAST REPORT OF FLOODING WAS RECEIVED AROUND 430 AM BY THE
COUNTY DISPATCH OFFICE.
&&
ARLocal storm report, Feb 25, 5:30 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
530 AM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG WILLIAMSBURG 36.74N 84.17W
02/25/2011 WHITLEY KY LAW ENFORCEMENT
SOME SMALL TREES WERE BLOWN DOWN ALONG HWY 92E NEAR
MONTICELLO.
&&
ARLocal storm report, Feb 25, 5:40 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
540 AM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLOOD WILLIAMSBURG 36.74N 84.17W
02/25/2011 WHITLEY KY LAW ENFORCEMENT
SOME MINOR FLOODING WAS REPORTED ALONG HWY 25W JUST NORTH
OF WILLIAMSBURG.
&&
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:23 AM EST | Severe Thunderstorm Warning | JKL | Jackson, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 52 min |
| Feb 25, 12:38 AM EST | Flash Flood Warning | JKL | Jackson, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 6 hr |
| Feb 25, 12:48 AM EST | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Jackson, Menifee, Montgomery and 2 more | 6 hr |
| Feb 25, 1:10 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Lee, Leslie and 1 more | 5 hr |
| Feb 25, 1:21 AM EST | Areal Flood Advisory | JKL | Breathitt, Elliott, Johnson, Magoffin, Morgan, Perry and 1 more | 5 hr |
| Feb 25, 1:25 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Perry | 35 min |
| Feb 25, 1:51 AM EST | Flash Flood Warning | JKL | Bell, Harlan, Knox | 5 hr |
| Feb 25, 5:07 AM EST | River Flood Advisory | JKL | Lee | 27 hr |
| Feb 25, 5:07 AM EST | River Flood Advisory | JKL | Estill | 52 hr |
| Feb 25, 5:07 AM EST | River Flood Advisory | JKL | Estill, Powell | 50 hr |
| Feb 25, 6:30 AM EST | Areal Flood Warning | JKL | Jackson, Rockcastle | 4 hr |
| Feb 25, 10:07 AM EST | River Flood Advisory | JKL | Knox | 26 hr |
| Feb 25, 12:03 PM EST | River Flood Advisory | JKL | Bell | 7 hr |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.